Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 6, 2008, 6:24 AM CST for Clay County, Coosa County, Talladega County, Alabama. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 6:24 AM CST (12:24 UTC)
- Expired
- Feb 6, 2008, 6:45 AM CST
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Clay County, AL, Coosa County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 61 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 6:35 AM CST | TORNADO 2 | 1 E Marble Valley, AL | 200 TO 300 TREES UPROOTED OR SNAPPED OFF. SOME TOPS OF PINES SHEARED OFF. PATH CROSSES COUNTY ROAD 56 NORTH OF PAINT CREEK AND PARALLELS TO PAINT CREEK. MAXIMUM PATH WIDTH OF ONE-HALF MILE. PATH LENGTH ESTIMATED AT SEVERAL MILES. |
| Feb 6, 6:45 AM CST | TSTM WND DMG | 3 S Stewartville, AL | POSSIBLE TORNADO...LARGE TREES DOWN ALONG AND ON COUNTY ROAD 56. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 4:06 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 061225
SVRBMX
ALC027-037-121-061300-
/O.NEW.KBMX.SV.W.0022.080206T1224Z-080206T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WEOGUFKA...STEWARTVILLE...KELLYTON...
ROCKFORD...GOODWATER...
SOUTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF SYLACAUGA...
* UNTIL 700 AM CST
* AT 621 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF MORIAH...OR 9
MILES NORTHEAST OF CLANTON...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORIAH BY 630 AM CST...
WEOGUFKA BY 635 AM CST...
STEWARTVILLE AND GANTTS QUARRY BY 640 AM CST...
OVERBROOK BY 645 AM CST...
HOLLINS BY 650 AM CST...
ROSELLE BY 655 AM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3311 8647 3338 8603 3311 8585 3311 8597
3309 8598 3309 8600 3296 8600 3282 8633
TIME...MOT...LOC 1224Z 236DEG 48KT 3295 8647
$$1 follow-up statement
000
WWUS54 KBMX 061245
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 AM CST WED FEB 6 2008
ALC027-037-121-061254-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-080206T1300Z/
COOSA AL-CLAY AL-TALLADEGA AL-
644 AM CST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TALLADEGA...
SOUTHWESTERN CLAY AND COOSA COUNTIES IS CANCELLED...
HOWEVER...A TORNADO WARNING IS IN AFFECT FOR ALL THREE COUNTIES.
THIS IS A DANGEROUS SITUATION AND IF YOU ARE IN THE PATH OF THIS
STORM YOU SHOULD TAKE COVER IN A STURDY BUILDING IMMEDIATELY. DO
NOT ATTEMPT TO DRIVE UNTIL THE STORM HAS PASSED.
LAT...LON 3311 8647 3338 8603 3311 8585 3311 8597
3309 8598 3309 8600 3296 8600 3282 8633
TIME...MOT...LOC 1244Z 236DEG 48KT 3310 8620
$$
JPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 5:25 AM CST, 59 minutes earlier.
Area forecast discussion, Feb 6, 5:25 AM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 AM CST WED FEB 6 2008 .UPDATE...FOR AVIATION DISCUSSION. && .SHORT TERM...TODAY AND TONIGHT. ACTIVE MORNING AS SEVERE STORMS MOVE RAPIDLY EASTWARD ACROSS THE AREA. COLD FRONT WILL SHIFT FROM WEST TO EAST ACROSS THE AREA THROUGH THE MORNING HOURS AND BE TO OUR EAST LATER THIS AFTERNOON. WILL UPDATE POPS JUST BEFORE RELEASE TIME BUT EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS FOR MOST SECTIONS DURING THE MORNING AND QUICKLY ENDING FROM WEST TO EAST DURING THE AFTERNOON. MUCH DRIER AND COLDER AIR WILL SPREAD ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. HIGHS TODAY WILL OCCUR THIS MORNING...THEN GRADUALLY FALL THROUGH THE DAY. HIGHS MAINLY IN THE 60S. LOWS TONIGHT IN THE 30S. .LONG TERM...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...WEAK HIGH PRESSURE WILL REMAIN ACROSS THE AREA ON THURSDAY AND EARLY FRIDAY...WITH A WEAK SHORT WAVE SHIFTING ACROSS THE NORTHERN SECTIONS ON FRIDAY NIGHT. WILL FORECAST A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN SECTIONS FRIDAY NIGHT. HIGHS ON THURSDAY IN THE 50S AND IN THE 60S FRIDAY. LOWS THURSDAY NIGHT MAINLY 30 TO 35. LOWS FRIDAY NIGHT UPPER 30S TO LOWER 40S. SATURDAY THROUGH MONDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA DURING THIS PERIOD. WILL CONTINUE WITH DRY CONDITIONS. HIGHS SATURDAY IN THE 60S...UPPER 40S TO UPPER 50S SUNDAY AND 55 TO 65 ON MONDAY. TUESDAY...NEXT STORM SYSTEM WILL MOVE INTO THE AREA FROM THE WEST ON TUESDAY. WILL FORECAST A CHANCE OF SHOWERS AREA-WIDE. HIGHS 55 TO 65. && .AVIATION...12Z TAF DISCUSSION. COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA WILL SHIFT EAST ACROSS THE AREA THROUGH 18Z. WIDESPREAD SHOWERS AND THUNDERSTORMS WITH SOME POSSIBLE SEVERE STORMS CAN BE EXPECTED THROUGH 18Z. CEILINGS 1000 TO 2000 FEET WITH VSBYS 1 TO 3 MILES CAN BE EXPECTED THROUGH 18Z. WINDS 15 TO 25 MPH CAN ALSO BE EXPECTED. AFTER 18Z GRADUAL CLEARING WILL TAKE PLACE WITH VFR CONDTIONS EXPECTED AFTER 21Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT THROUGH THRU 12 NOON WEDNESDAY FOR ALL COUNTIES. && 50
Hazardous weather outlook, Feb 6, 6:03 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 603 AM CST WED FEB 6 2008 ALZ011>015-017>050-071203- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 603 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR FROM 6 AM TO NOON. THE THREAT WILL DISSIPATE FROM WEST TO EAST AS WE MOVE THROUGH THE MORNING HOURS AS A COLD FRONT MOVES THROUGH. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS ALONG WITH SOME ISOLATED TORNADOES. A LAKE WIND ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE AREA FOR WINDS 15 TO 25 MPH BOTH IN ADVANCE AND IMMEDIATELY BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL CONTINUE THROUGH NOON WEDNESDAY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR...DUE TO THE THREAT OF SEVERE THUNDERSTORMS. 50
In the hours before
Local storm report, Feb 6, 3:41 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TSTM WND DMG 8 NNE SAMANTHA 33.51N 87.53W
02/06/2008 TUSCALOOSA AL EMERGENCY MNGR
POSSIBLE TORNADO...DAMAGE TO BUILDING AND TREES DOWN ON
U.S. 43. NEAR THE TOWN OF NEW LEXINGTON.
&&
SUNGERLocal storm report, Feb 6, 3:46 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM TSTM WND DMG JASPER 33.85N 87.27W
02/06/2008 WALKER AL AMATEUR RADIO
POSSIBLE TORNADO...BILLBOARD BLOWN DOWN ON HIGHWAY 118
AND AIRPORT ROAD.
&&
SUNGERLocal storm report, Feb 6, 3:47 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND DMG N BEAVERTON 33.93N 88.02W
02/06/2008 LAMAR AL EMERGENCY MNGR
POSSIBLE TORNADO...POWERLINES AND TREES DOWN ON COUNTY
ROAD 49. DAMAGE TO THE ROOF OF THE POST OFFICE IN
BEAVERTON. ALSO...TREES DOWN AND OTHER STRUCTURES
DAMAGED.
&&
SUNGERLocal storm report, Feb 6, 4:47 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM FUNNEL CLOUD JASPER 33.85N 87.27W
02/06/2008 WALKER AL EMERGENCY MNGR
SIGHTED AT THE WALKER COUNTY EOC.
&&
SUNGERLocal storm report, Feb 6, 4:48 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND DMG N BEAVERTON 33.93N 88.02W
02/06/2008 LAMAR AL EMERGENCY MNGR
POSSIBLE TORNADO...POWERLINES AND TREES DOWN ON COUNTY
ROAD 49. DAMAGE TO THE ROOF OF THE POST OFFICE IN
BEAVERTON. ALSO...TREES DOWN AND OTHER STRUCTURES
DAMAGED.
0205 AM FUNNEL CLOUD 3 E SULLIGENT 33.89N 88.08W
02/06/2008 LAMAR AL LAW ENFORCEMENT
SIGHTED ON HWY 278 BETWEEN SULLIGENT AND BEAVERTON.
0303 AM TSTM WND DMG 8 NNE SAMANTHA 33.51N 87.53W
02/06/2008 TUSCALOOSA AL EMERGENCY MNGR
POSSIBLE TORNADO...DAMAGE TO BUILDING AND TREES DOWN ON
U.S. 43. NEAR THE TOWN OF NEW LEXINGTON.
0305 AM HAIL SULLIGENT 33.89N 88.13W
02/06/2008 E0.75 INCH LAMAR AL EMERGENCY MNGR
0316 AM TSTM WND DMG 4 WSW OAKMAN 33.69N 87.45W
02/06/2008 WALKER AL LAW ENFORCEMENT
*** 1 INJ *** POSSIBLE TORNADO...DAMAGE TO A TRAILER ON
HAYSHILL ROAD NEAR COUNTY ROAD 18.
0329 AM TSTM WND DMG JASPER 33.85N 87.27W
02/06/2008 WALKER AL AMATEUR RADIO
POSSIBLE TORNADO...BILLBOARD BLOWN DOWN ON HIGHWAY 118
AND AIRPORT ROAD.
0434 AM FUNNEL CLOUD JASPER 33.85N 87.27W
02/06/2008 WALKER AL EMERGENCY MNGR
SIGHTED AT THE WALKER COUNTY EOC.
&&
SUNGERLocal storm report, Feb 6, 6:01 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM FUNNEL CLOUD MAPLESVILLE 32.79N 86.88W
02/06/2008 CHILTON AL LAW ENFORCEMENT
SIGHTED AT THE INTERSECTION OF HIGHWAY 22 AND 82.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:29 AM CST | Tornado Warning | BMX | Lamar | 31 min |
| Feb 6, 1:51 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 54 min |
| Feb 6, 1:54 AM CST | Tornado Warning | BMX | Pickens | 51 min |
| Feb 6, 1:59 AM CST | Tornado Warning | BMX | Fayette, Lamar, Marion | 46 min |
| Feb 6, 2:30 AM CST | Tornado Warning | BMX | Winston | 27 min |
| Feb 6, 2:39 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 51 min |
| Feb 6, 2:57 AM CST | Severe Thunderstorm Warning | BMX | Lamar | 48 min |
| Feb 6, 3:11 AM CST | Tornado Warning | BMX | Fayette, Walker | 39 min |
| Feb 6, 3:20 AM CST | Tornado Warning | BMX | Fayette, Lamar, Pickens | 40 min |
| Feb 6, 3:21 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 39 min |
| Feb 6, 3:38 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 52 min |
| Feb 6, 3:48 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 30 min |
| Feb 6, 3:53 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 52 min |
| Feb 6, 4:05 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 40 min |
| Feb 6, 4:13 AM CST | Tornado Warning | BMX | Fayette, Walker | 47 min |
| Feb 6, 4:14 AM CST | Tornado Warning | BMX | Blount | 31 min |
| Feb 6, 4:27 AM CST | Tornado Warning | BMX | Hale, Marengo | 33 min |
| Feb 6, 4:53 AM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 37 min |
| Feb 6, 5:22 AM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 38 min |
| Feb 6, 5:50 AM CST | Tornado Warning | BMX | Chilton, Coosa | 40 min |
| Feb 6, 5:51 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 39 min |
| Feb 6, 6:29 AM CST | Tornado Warning | BMX | Clay, Coosa, Talladega | 46 min |
| Feb 6, 7:05 AM CST | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 40 min |
| Feb 6, 7:08 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 37 min |
| Feb 6, 7:25 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 50 min |
| Feb 6, 7:38 AM CST | Tornado Warning | BMX | Cleburne | 22 min |
| Feb 6, 7:40 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Elmore, Lee, Macon, Montgomery and 2 more | 65 min |
| Feb 6, 8:09 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 36 min |
| Feb 6, 9:13 AM CST | Severe Thunderstorm Warning | BMX | Russell | 17 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.